Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

A little more info about my brother...

Posted by Teresa on May 28, 1999, at 14:32:58

In reply to Re: Maybe you can. My brother is dead. Read this!, posted by from St James to Teresa on May 28, 1999, at 14:28:47

Thanks, James.

Uh, yeah, I'll post your reply to me on the board. And this one, okay? You came up with a few more possibilities. We've considered them all except one. I should say that my brother was not a drug abuser. He didn't smoke and never did drugs. He never had more than a couple of beers. He was very health conscious. He'd think twice before even taking an aspirin. Sorry, I should have made that clear at the start.

I guess my bro was suffering from schizophrenia, although most of the symptoms came on recently (prior to that, he was being treated for agoraphobia) and the doctors hadn't officially diagnosed him as schizophrenic yet.

From my conversations with him, I've leant that my brother was able to have lucid dreams; he enjoyed them very much. Lately, he was also aware of 'multiple personalities', which he was *convinced* weren't just facets of himself. The only explanation he could accept was that they were external to him, possibly other beings intruding in his mind. At first he was intrigued by them, even encouraged them, later he was frightened by them. Finally, he tried very hard to ignore them. He failed, and this led to his two episodes of psychosis.

The other possibility you mentioned, an allergic reaction? Hmm, I don't know. Unlikely. My brother experienced some side-effects, though. He had problems with 'Olanzapine', the anti-psychotic they tried him on the first time. He had nasty muscle spasms, starting with his face and progressively spreading to his whole body. He was given an 'antidote' drug to counteract these side-effects and treatment continued. Later he was switched over to Dropiredol. After 4 days of observation, he was released from hospital on 10mg Droperidol a day. I don't really know if he'd ever been given Lorazipam before. I can't phone the hospital to find out, the CID have told us not to talk to them. They wouldn't talk to us anyway. :-(

I am very angry at the psychiatric hospital. I know they have no facilities for medical check-ups or for emergency rescuscitation. For sure, 'electrolyte levels' are not measured - how would they do that? - I didn't see my brother's blood pressure or pulse being taken the first time he was admitted and administered drugs, nobody listened to his heart, there wasn't a stethoscope in sight. I'm pretty sure they didn't do this stuff second time round, either. At this place, pills are handed out like M&Ms. If you refuse to swallow your pills, you are forcibly injected. The 'wards' look more like student dorms than a hospital. It has more in common with a prison.

My brother was totally non-violent by nature, and he would have only resisted the doctors passively, i.e., he might have struggled, he might have tried to run, but he wouldn't have hurt anybody. I don't recall him ever striking out at anybody in his whole life. Why did they have to dope him up like that? Wy not just calmly and patiently talk him down? My mum begged them not to inject him because he was so dehydrated. Why didn't they listen? :-(





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Teresa thread:3910